Alert archive / Oregon / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Boise, ID

June 8, 2001Baker County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jun 8, 2001, 7:28 PM PDT for Baker County, Oregon. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 8, 2001, 7:28 PM PDT (02:28 UTC)
Expired
Jun 8, 2001, 8:30 PM PDT
In force
62 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baker County, OR

The radar

The Pendleton radar (KPDT), 123 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2001-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2001-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
3536 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 090232
SVRBOI
ORC001-090330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
728 PM PDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BAKER COUNTY IN NORTHEAST OREGON
  
* UNTIL 830 PM PDT

* AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 21 MILES NORTHWEST OF BAKER...MOVING EAST 
NORTHEAST AT 30 MPH.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM 
ALONG WITH REPORTS OF FLASH FLOODING. IF YOU ARE IN THE PATH OF THE 
STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND SMALL 
STREAMS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY 
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

LAT...LON 4487 11823 4487 11814 4452 11780 4489 11718

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:45 PM PDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 8, 12:45 PM PDT, 6 hours 43 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
145 PM MDT FRI JUN 8 2001

UPPER TROUGH AROUND 135W WITH MOST OF AREA IN DRY SOUTHWEST FLOW
ALOFT. EMBEDDED SHORTWAVE TROUGH WILL MOVE ACROSS NORTHEAST OREGON
AND CENTRAL IDAHO TONIGHT THROUGH EARLY SATURDAY.  WILL HAVE 20-30
PCT POPS FAVORING SOUTHEAST OREGON AND IDAHO WEST CENTRAL MOUNTAINS
TONIGHT AND EARLY SATURDAY. CONVECTIVE PARAMETERS SUGGEST A SMALL
RISK OF SEVERE THUNDERSTORMS ALONG WEST AND NORTHERN PERIPHERAL
ZONES THIS EVENING. OFFSHORE UPPER TROUGH WILL MOVE SLOWLY EAST WITH
AXIS REACHING THE WEST COAST SUNDAY AFTERNOON.  NEXT EMBEDDED
SHORTWAVE WILL BEGIN TO AFFECT WESTERN ZONES LATE SUNDAY.  WILL HAVE
LOW POPS FAR WESTERN ZONES LATE SUNDAY WITH THIS.  AS FOR
TEMPERATURES...SURFACE THERMAL PRESSURE TROUGH WAS STUCK OVER
SOUTHWEST IDAHO CORNER THIS AFTERNOON BUT SHOULD MOVE EAST OF AREA
LATER TONIGHT AS SHORTWAVE MOVES EAST.  EXPECT SEVERAL DEGREES OF
COOLING ON SATURDAY WITH LOW LEVEL COLD ADVECTION.  A FEW MORE
DEGREES OF COOLING ON SUNDAY AS UPPER TROUGH GETS CLOSER.

IN THE EXTENDED PERIOD...TROUGHY, COOL AND BREEZY MONDAY AND TUESDAY

WITH A CHANCE OF PRECIP MOST AREAS.  UPPER RIDGE STARTS TO TAKE OVER
ON WEDNESDAY FOR A WARMER AND DRIER PATTERN.

.BOI...NONE.

EGGER

Nearby

Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.